My toradol shots are 60mg, I take insulin once a day, these shots help a lot as I have a bad back and hips.
Yes, yes and YES, toradol is an extremly dangerous drug that can kill your liver. In your precarious situation with diabetes, I would ask my doctor for something else to help you, such as Arthrotec or something else, as doctors know drugs far better than I do. Please read the info on Toradol . You can access it right on this page at the top.
As a physician (psychiatrist - MD/PhD) I had to answer that question for myself tonight. It isn't really that difficult to find info on the web if you create a "search string" that includes the basics, but won't bring every site where Diabetes I and @ are mentioned.
I'm a Type 2 Diabetic. I know all about how Toradol should never be administered continuously for more than 5 days. I don't think taking a break that's too brief and t'd starting again is a good idea (says the guy who can get any drug, in any quantity at any time However, this isn't about how to get around the Controlled Substance regs, but rather a STRONG MESSAGE (I hope) that Diabetics should never take Toradol. I had the misfortune to have some dental work on Friday afternoon and then a severe Migraine Headache with nausea at about noon. I was thinking about what I might ADD to the Percocet 10/325 that could help.
Promethazine 25mg (aka Phenergan tabs) always increases the analgesia provided by an opiate and it's calming. I felt better, but still hurt quite a bit.
I remembered Toradol from a recent patient who had Chronic Migraine and probably Migraine Variant headaches. His internist wrote for 120 Toradol 10mg tabs. I put astop to that, but I looked up Toral and Diabetes. Same search anyone can do. There's too much chance of things going wrong, in several organ systems, to justify this. I finally called another doc who lives in my bldg and asked him to prescribe Dilaudid 4mg tabs #30. Starting dose is 2-4mg, every 4-6 hours, but since I take Percocet frequently, I needed to start with the 4mg dose. There's no excuse for what my patient's internist did. I told hits parents (he is about 15) that this definitely WAS malpractice. If your Diabetes in under good to excellent control, don't mess with it by messing with Toradol. Too many physicians and dentists are afraid to prescribe the drugs patients in chronic pain need. I don't write many narcotics scripts, but I do write for Xanax. Ambien, Dexedrine or Dextrostat, Adderall (only for its from other docs; I don't like a lot about Adderall). The DEA-type people give is shrinks a fairly wide-berth since we use so many meds for off-label uses, but still, patents have hold me about pharmacists giving them a hard time with amphetamine scripts, primarily. I do write one or two scripts for Percocet 10/325 for two longterm patients who also are chronic headache sufferers. I've been here for decades, so local pharmacists call to verify because, well, I'm not above losing track of things, On m,y desk a pad of scripts looks like a marble in a 100 gal. aquarium.
Hello Doctorjoe, how long have you been diagnosed with gastroparesis? I myself have it, but it is not related to diabetes. I was told in the beginning it is more prominent in diabetic patients. Only 4% of the general population has it, and but in the diabetic population, 5-15% of them suffer from gastroparesis. I am set to have the gastro stomach pacemaker implanted on Nov. 18th. Im sorry I cant help you with your medical question, but any time you wish to talk about the paresis, I'd be glad to share time with you here.
I wish you well, in peace,
Dear Janna... I really don't think that taking a Toradol shot every 8 days is really going to be much of a problem--what does your physician tell you?
Re: Toradol... yes it can be a dangerous drug, if not used as prescribed... it can only be used 5 days consecutively--- parenterally (IV or IM) or by mouth. Either way it can be very caustic to your stomach wall... it can cause GI bleeding if used more than prescribed. Some sources say 10 days consecutively. But I would err on the safe side to 5 days.
Let your doc be the guide... but as prescribed in your question, I really think you should be fine... I hope you feel better...
Based upon an orthopedist who administered these injections in his office, I had always been under the impression that Toradol injections can only be administered every 90 days due to potential liver toxicity. I wouldn't follow this dosing schedule without monthly liver and kidney testing if I were you. Please seek a second opinion from a doctor who is familiar with this drug.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Feb 2012 • 1 answer
Updated 8 Jan 2013 • 3 answers
Updated 27 Nov 2014 • 2 answers
Updated 26 Feb 2015 • 3 answers
Updated 4 Oct 2018 • 1 answer